Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Aug 27, 2021, 3:07 PM EDT. It took effect at Aug 28, 2021, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Aug 28, 2021, 12:00 AM EDT
- Expired
- Aug 28, 2021, 6:29 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
804 WHUS71 KGYX 271907 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 PM EDT Fri Aug 27 2021 ANZ152>154-172-174-280915- /O.NEW.KGYX.SC.Y.0053.210828T0400Z-210828T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 307 PM EDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay, Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM, Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm and Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Tubbs
3 follow-up statements
587 WHUS71 KGYX 272128 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 528 PM EDT Fri Aug 27 2021 ANZ172-174-272230- /O.CAN.KGYX.SC.Y.0053.210828T0400Z-210828T1200Z/ Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 528 PM EDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ152>154-281130- /O.CON.KGYX.SC.Y.0053.210828T0400Z-210828T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 528 PM EDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
348 WHUS71 KGYX 280723 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 323 AM EDT Sat Aug 28 2021 ANZ152-153-280830- /O.CAN.KGYX.SC.Y.0053.000000T0000Z-210828T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- 323 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ154-281200- /O.CON.KGYX.SC.Y.0053.000000T0000Z-210828T1200Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 323 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds around 15 kt with gusts up to 25 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
593 WHUS71 KGYX 281029 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 629 AM EDT Sat Aug 28 2021 ANZ154-281130- /O.CAN.KGYX.SC.Y.0053.000000T0000Z-210828T1200Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 629 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 12:41 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 12:41 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Gray ME 1241 PM EDT Fri Aug 27 2021 .SYNOPSIS... Cooler and drier air will settle into the region today as high pressure builds into New England behind a departing cold front. This high will settle over the area on Saturday with temperatures a bit below normal for late August. A warm front will begin to lift into the region on Sunday with a few showers and thunderstorms possible. Temperatures warm substantially on Monday ahead of an approaching cold front. This front will bring showers and storms by late Monday with temperatures trending lower for the second half of the week. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM Update...Quick update was made to the ongoing forecast focusing on temperatures and sky cover. Other than some high level cirrus and a few fair weather cumulus clouds the majority of the area is sunny and this should continue through the remainder of the day as drier air works its way south. Northwest winds may gust up to around 20-25 mph for a few hours later this afternoon but otherwise it will be an increasingly nice day to be outside. Previously... 930 AM Update... Made some quick adjustments to temperatures and dewpoints based on the latest trends in surface observations. The cold front continues to cross through the area from the north with dewpoints already well into the 50s across northern areas. These drier conditions will continue to move south through the remainder of the day but will likely not reach southern NH until this evening. As a result, heat indices may approach 90F for a few hours this afternoon in extreme southern NH but should remain below advisory criteria. The rest of the forecast remains on track. Previously... 650am...Just some tweaks to fog coverage this morning. With high cirrus crossing overhead, valley fog has been somewhat less dense. This hasn't stopped it from developing in common locations like Berlin and Plymouth, NH. Previous Discussion... Today will be again warm, especially along the coast, but lack the excessive humidity that was with us midweek. As the cold front departs the Maine coast, RH values will continue to tumble with dew points falling into the 40s and 50s for much of interior Maine and northern NH. Humidity will have a last stand in southern NH where the front begins to slow as it enters southern New England. Heat indices here could still push towards 90 today. Otherwise, great mixing almost to 800mb will mix down some of these frontal winds and drier air with breezy conditions beginning late morning. && .SHORT TERM /SATURDAY/... Winds should slacken this evening and overnight, but not as calm as nights previous. High pressure takes full grip of the region on Saturday with cooler temperatures in the lower to mid 70s. It will again be a dry day, however high clouds will move in over the ridge into the region. Clouds will trend lower into the evening as the column begins to saturate top down. Guidance has been keeping a dry layer towards the surface as disturbances ride over the eastern Great Lakes towards New England, and thus have lowered chances of precip Sat afternoon. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... High Impact Weather Potential: * Cold frontal passage brings some potential for strong/severe thunderstorms Monday afternoon and evening. --Pattern and Implications-- A review of teleconnection indices early this morning reveals a +EPO/-PNA setup allowing ample Pacific flow to dominate across the lower 48 with a southwesterly trajectory over the northern tier of states north of expansive mid level high pressure axis across the southern half of the country. This is a warm setup and has manifested itself as a heat wave in many parts of our area with Thursday being the third day above 90F. Changes are in the works as of this writing with a cold front settling through the forecast area. The larger scale trends show the EPO shifting negative as somewhat of a high over low pattern sets up over the central Pacific. This implied deceleration of the central Pacific flow will also be accompanied by an amplification of the downstream pattern as the NAO also shifts increasingly negative. Deterministic/ ensemble guidance is in broad agreement with longwave trough development along both coasts of North America by the second half of next week. This overall pattern evolution will favor a long term trend towards cooler temperatures. Before this however...we'll remain warm /Sun-Tue/ with the most widespread precipitation chances likely with a cold frontal passage late Mon/Monday night before we have a cooler / drier trend for the second half of the week. --Daily Details-- Saturday Night - Sunday: The long term period opens with high pressure centered over the eastern Gulf of Maine into Nova Scotia with this high moving south and east through Sunday. A warm frontal surface aloft bisecting the area Saturday night will lift east while the surface warm front remains south and west of the region. The potential exists Saturday night for elevated convection along the warm front aloft to push south and east into northern/eastern portions of the forecast area. With anticipated cloud cover...lows should be a bit warmer than the night previous...generally in the 50s to around 60 from north to south. On Sunday...surface warm front lifts north and east into southern NH/southwest ME. Primary area of forcing looks to take the form of lift over this boundary as heights rise across the region. Thus...will continue to carry PoPs in this area with sufficient elevated instability to include thunder in the forecast. The setup will likely yield some large temperature differences across the forecast area with T8s moving back to +14-15C over southern NH /allowing highs to near 80/...but cloudy conditions and onshore flow across much of Maine likely keeping temperatures in the upper 60s to lower/mid 70s. Monday - Tuesday: Trough centered near James Bay pushes east before stalling with a cold front north and west of our forecast area poised to cross the region Monday afternoon / evening. Antecedent airmass should be plenty warm/moist with guidance consensus favoring a brief return of dewpoints in the 70s on Monday with T8s pushing +15-17C which brings the potential for another run at 90 across southern zones. Mid level flow also looks robust with the approaching trough with modest mid level lapse rates. Thus...a conditional severe threat exists depending on frontal timing and will include mention in the morning Hazardous Weather Outlook. Front pushes through the region Monday night and will be south of the region for Tuesday. Temps aloft will cool...but downslope northwesterly winds and pattern recognition suggests that it will again be warm /mid 70s north to lower 80s south/. Wednesday - Thursday: Longwave trough axis nearby to end the forecast period with low/mid level heights a bit below normal for late August, but lower tropospheric temps pretty close to normal. The setup overall favors a dry/quiet end to the forecast...but we/ll have to keep an eye on what becomes of TC Ida during this period...which has some potential to spread moisture towards our area. This will depend to some extent on the orientation of the trough to our north and...of course...the track of Ida. Will watch...but the dry scenario is the more likely one at this early vantage point with temperatures near or just a bit below normal. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term...VFR outside of local valley fog at LEB and HIE early this morning. Winds become breezy late this morning into the evening with gusts to 15 kt possible. NW winds are expected inland, with coastal terminals like PSM and PWM seeing a E seabreeze in the afternoon. Long Term... Restrictions possible in showers and embedded thunderstorms Saturday night into Sunday with the potential for fog development Sunday night. On Monday...an approaching cold front will bring the potential for scattered showers and thunderstorms bringing continued potential for restrictions. A return to VFR conditions is likely on Tuesday after morning valley fog. && .MARINE... Short Term...A cold front passes over the waters today. Breezy winds, but below SCA are expected today. Tonight, NE winds remain breezy, nearing 20 kts. Waves 1 to 2 feet. Long Term... Winds and waves are expected to remain below small craft thresholds Saturday night through Tuesday. There is the potential for thunderstorms over the waters Monday afternoon and evening. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Tubbs
Hazardous weather outlook, Aug 27, 2:51 AM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 251 AM EDT Fri Aug 27 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-280700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 251 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will bring the potential for strong to severe thunderstorms Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-280700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 251 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.